Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 813, NWS Little Rock, AR

August 10, 20116 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 10, 2011, 5:52 AM CDT for 6 counties in Arkansas. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2011, 5:52 AM CDT (10:52 UTC)
Expired
Aug 10, 2011, 6:30 AM CDT
In force
38 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Conway County, AR, Johnson County, AR, Logan County, AR, Pope County, AR, Van Buren County, AR, Yell County, AR

The radar

The Little Rock radar (KLZK), 98 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 6:13 AM CDTTSTM WND DMGRussellville, ARA PATIO UMBRELLA WAS BLOWN THROUGH A MCDONALDS WINDOW ALONG HWY 331.
Aug 10, 6:13 AM CDTTSTM WND GST 583 E Russellville, ARMEASURED AT KRUE ASOS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 3:15 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 350 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
350 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1934 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

728 
WUUS54 KLZK 101052
SVRLZK
ARC029-071-083-115-141-149-101130-
/O.NEW.KLZK.SV.W.0813.110810T1052Z-110810T1130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
552 AM CDT WED AUG 10 2011

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CONWAY COUNTY IN CENTRAL ARKANSAS...
  SOUTHEASTERN JOHNSON COUNTY IN WESTERN ARKANSAS...
  EAST CENTRAL LOGAN COUNTY IN WESTERN ARKANSAS...
  POPE COUNTY IN CENTRAL ARKANSAS...
  WEST CENTRAL VAN BUREN COUNTY IN NORTH CENTRAL ARKANSAS...
  NORTHEASTERN YELL COUNTY IN CENTRAL ARKANSAS...

* UNTIL 630 AM CDT

* AT 550 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 2 MILES NORTHWEST OF PINEY BAY
  REC AREA...OR 8 MILES EAST OF CLARKSVILLE...AND MOVING EAST AT 40
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELLVILLE...       TARAL...              SOLO...
  POTTSVILLE...         LONDON...             LAKE DARDANELLE...
  LAKE ATKINS...        HECTOR...             GALLA CREEK WMA...
  DOVER...              DARDANELLE LOCK AND DAM...
  DARDANELLE...         CARDEN BOTTOMS...     BROOMFIELD...
  BROCK CREEK LAKE...   ATKINS...             SCOTTSVILLE...
  LUTHERVILLE...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 70 AND 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3561 9273 3512 9295 3524 9341 3535 9332
      3558 9327
TIME...MOT...LOC 1052Z 276DEG 35KT 3542 9331

$$

BJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 4:11 AM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 10, 4:11 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
411 AM CDT WED AUG 10 2011

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT

AN ACTIVE SHORT TERM PD IS SHAPING UP AS A STALLED FRONTAL BNDRY
REMAINS IN THE VICINITY OF AR THROUGH SATURDAY. A BELT OF H5 NWLYS
WILL CONTINUE OVER THE NRN PART OF THE STATE THROUGH SATURDAY.
RIPPLES IN THE BELT WILL PROVIDE IMPETUS FOR SEVERAL ROUNDS OF
CONVECTION. WITH AMPLE MOISTURE IN PLACE CHARACTERIZED BY PWATS IN
THE 1.8 TO 2.2 INCH RANGE...MUCAPE VALUES WILL GENERALLY BE IN THE
2000-3000 J/KG RANGE THROUGH THE PD. THE INCREASED SHEAR DUE TO THE
AFOREMENTIONED NWLYS WILL COMBINE WITH THE MODEST INSTABILITY TO
ALLOW SOME OF THE ROUNDS OF CONVECTION TO BE SEVERE. THE EXPECTED
MODE OF CONVECTION THROUGH SATURDAY WILL BE IN THE FORM OF PERIODIC
MESOSCALE CONVECTIVE SYSTEMS WITH DAMAGING WINDS LIKELY THE
PREDOMINATE SVR TYPE. HOWEVER...GIVEN STEEP MID LVL LAPSE RATES AND
MUCH LOWER WBZ HEIGHTS THAN OF LATE...ISOLATED SVR HAIL WILL ALSO BE
POSSIBLE. THIS ACTIVE PATTERN WILL COME TO AN END ON SAT NIGHT...AS
THE MODELS ALL CONT TO PUSH A SEASONABLY STRONG COLD FRONT ALL THE
WAY THROUGH THE STATE WITH THE HELP OF A FINAL...STRONGER NW FLOW
SHRTWV.

THIS MORNING...
THE FIRST ROUND OF CONVECTION IS KNOCKING AT THE DOOR. A SVR MCS IN
ERN OK HAS PROMPTED A SVR TSTORM WATCH FOR THE NWRN CORNER OF THE
LZK CWA. LATEST RADAR TRENDS SEEM TO INDICATE THE MCS IS IN ITS
MATURE STAGE WITH A BOOKEND VORTEX FULLY DEVELOPED. THIS TENDS TO
LEND ITSELF TOWARD A GRADUAL WEAKENING OF THE SYSTEM AS IT MOVES E
INTO AR. HOWEVER...THE AIRMASS AHEAD OF THE SYSTEM SUPPORTS
SUSTENANCE OF SVR CONVECTION...SO THE WEAKENING PROCESS MAY BE
SLOWED A BIT. BY THE TIME THE MCS REACHES THE NORTH CENTRAL PART OF
THE STATE...EXPECT IT TO BE BELOW SVR LIMITS. REGARDLESS...HAVE
INCREASED RAIN CHCS TO NEAR 100 PERCENT IN THE NW CWA AS IT WILL AT
LEAST RAIN AND THUNDER AT A MINIMUM.

LATER TODAY...EYES WILL NEED BE KEPT ON A POTENTIAL MCV THAT COULD
EMANATE FROM THE REMNANTS OF THE ONGOING MCS. A COMPLEX AND
MUDDLED BNDRY LAYER FCST FOR THIS AFTERNOON MAKES INSTABILITY A
QUESTION MARK FOR BOTH AFTERNOON HIGHS AND THE REDEVELOPMENT OF
AFTERNOON CONVECTION. TEMPS-WISE...HAVE LEANED TOWARD THE COOLER
SIDE OF GUIDANCE WITH EXPANSIVE HIGH CLOUD COVER EXPECTED AND
COOLING LOW LVL OUTFLOW BNDRYS LIKELY REINFORCING/SHOVING THE
STALLED FRONT BACK SOUTH TO THE CEN PART OF THE STATE. BELIEVE THE
BEST CHC FOR AFTERNOON REDEVELOPMENT WILL BE IN THE ERN AND SERN
PORTIONS OF THE CWA.

THURSDAY THROUGH SATURDAY NIGHT...
AS STATED EARLIER...CONVECTIVE CHCS WILL COME AND GO THROUGH THIS PD
UNTIL THE MAIN COLD FRONT COMES THROUGH ON SAT NIGHT. HAVE HEDGED
HIGHS TOWARD THE COOLER MET GUIDANCE GIVEN EXPECTED CLOUD
COVER/PRECIP/OUTFLOWS. LOWS SHOULD BE NEAR OR SLIGHTLY ABOVE
GUIDANCE DUE TO CLOUD COVER.

&&

.LONG TERM...SUNDAY THROUGH TUESDAY

NO SIG DIFFERENCES NOTED WITH THE MODEL SOLUTIONS THRU THE PD. HIGH
PRES ALOFT WL CONT BLDG TO THE W OF AR ACRS THE PLAINS STATES...WITH
AN UPR TROF OVR THE ERN STATES. THE END RESULT FOR THE MID SOUTH WL
BE A NWLY FLOW ALOFT. A CDFNT WL BE EXITING SERN AR EARLY ON SUN...
WITH JUST SOME LINGERING SLGT CHC/S OF SHRA/TSRA. HIGH PRESSURE WL
SETTLE INTO THE REGION BEHIND THE FNT WITH TEMPS RETURNING CLOSER TO
NORMAL FOR THIS TIME OF YEAR SUN AND MON. THE MODELS CONT TO INDC
THAT THE UPR RDG MAY BEGIN TO BLD BACK EWD LATE IN THE PD...ALLOWING
TEMPS TO BEGIN A GRADUAL REBOUND.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     84  69  85  71 /  80  50  30  30
CAMDEN AR        101  78 100  76 /  30  40  30  20
HARRISON AR       81  67  85  70 /  90  50  30  30
HOT SPRINGS AR    96  76  93  76 /  40  40  30  20
LITTLE ROCK   AR  92  74  90  75 /  50  50  30  20
MONTICELLO AR     99  76  98  77 /  40  40  30  20
MOUNT IDA AR      97  75  93  75 /  50  40  30  20
MOUNTAIN HOME AR  82  67  86  70 /  90  50  30  30
NEWPORT AR        84  69  86  71 /  70  50  30  30
PINE BLUFF AR     95  74  93  76 /  40  40  30  20
RUSSELLVILLE AR   91  71  90  73 /  90  50  30  30
SEARCY AR         88  70  87  72 /  70  50  30  30
STUTTGART AR      92  72  89  74 /  60  50  30  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...63 / LONG TERM...44
Hazardous weather outlook, Aug 10, 5:00 AM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED AUG 10 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED AUG 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE AFFECTING PARTS OF NORTHWEST
ARKANSAS THIS MORNING. STRONG AND SEVERE STORMS WILL BE POSSIBLE
DURING THE EARLY MORNING HOURS...WITH DAMAGING WINDS THE MAIN
THREAT. AS THE MORNING PROGRESSES...THE ACTIVITY IS EXPECTED TO
WEAKEN.

LATER TODAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP
OVER MUCH OF THE STATE. ANY STORM THAT DOES FORM COULD BECOME STRONG
TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS WITH
THE STRONGEST STORMS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NORTHWEST FLOW ALOFT WILL BRING A SERIES OF UPPER LEVEL IMPULSES
ACROSS THE AREA AS WE HEAD INTO THE WEEKEND. THIS WILL RESULT IN
CONTINUING CHANCES OF SHOWERS AND THUNDERSTORMS OVER MUCH OF
ARKANSAS. ANY STORMS HAVE THE POTENTIAL TO BECOME SEVERE...WITH
DAMAGING WINDS THE MAIN THREAT. LARGE HAIL AND LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE.

BY SATURDAY AND SUNDAY...A COLD FRONT WILL PASS SOUTHWARD ACROSS THE
STATE...WITH SHOWERS AND THUNDERSTORMS ONCE AGAIN POSSIBLE. COOLER
AND DRIER CONDITIONS ARE EXPECTED BEHIND THIS FRONT...WITH BELOW
NORMAL TEMPERATURES POSSIBLE HEADING INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 5:18 AM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Yell57 min
Aug 10, 5:29 AM CDTSevere Thunderstorm WarningLZKJohnson61 min
Aug 10, 6:20 AM CDTSevere Thunderstorm WarningLZKConway, Johnson, Logan, Perry, Pope, Saline and 1 more33 min
Aug 10, 6:34 AM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Pope, Pulaski, Saline and 1 more56 min
Aug 10, 6:49 AM CDTSpecial Weather StatementLZKVan Buren46 min
Aug 10, 7:00 AM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Lonoke, Pulaski, Van Buren, White60 min
Aug 10, 7:04 AM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Van Buren56 min
Aug 10, 7:19 AM CDTSevere Thunderstorm WarningLZKLonoke, Prairie, Pulaski, White56 min
Aug 10, 7:42 AM CDTSpecial Weather StatementLZKJefferson43 min
Aug 10, 7:55 AM CDTSpecial Weather StatementLZKLonoke, Monroe, Prairie, Woodruff55 min
Aug 10, 8:00 AM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Jackson, White, Woodruff60 min
Aug 10, 8:41 AM CDTSpecial Weather StatementLZKWoodruff29 min
Aug 10, 8:58 AM CDTSpecial Weather StatementLZKJackson27 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.